# SDR 2010FA0001061

- Difficulty date: September 24, 2010
- Submitted: September 29, 2010
- Operation: General aviation
- Aircraft: N9089N
- Make and model: Piper PA-28-161
- Aircraft serial: 282816003
- Aircraft time: 12,400 hours
- Engine: Lyc O320D3G
- Engine time: 311 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV105217
- Part serial: AV1127478
- Condition: Failed
- Location: Engine
- Part time: 31 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

REMOVED CARBURETOR, WAS UNABLE TO PROPERLY LEAN. NO RISE AT ANY RPM. ROUGH AND STUMBLED WHEN REDUCING POWER AND WHEN ADVANCING POWER.  HAD CARBURETOR O/H RS NR V1RR580Y. INSTALLED AFTER O/H AND WAS STILL UNABLE TO LEAN AT ANY RPM WITH IDLE MIXTURE SCREW 4 TURNS OUT. STILL ROUGH AND STUMBLED. THIS WAS THE (7TH) CARBURETOR SUPPLIED, THAT FAILED TO WORK PROPERLY. REPLACED WITH A O/H CARBURETOR AND WAS ABLE TO LEAN 25 TO 50 RPM AT ANY THROTTLE SETTTING. WORKED GREAT AND TEST FLIGHT FOUND ABOUT 20 KNOT INCREASE. LIKE A NEW PLANE
